Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 51, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 3, 2003, 3:16 PM EDT for Glades County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2003, 3:16 PM EDT (19:16 UTC)
- Expired
- Aug 3, 2003, 4:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Glades County, FL
The radar
The Melbourne radar (KMLB), 137 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
521 WUUS52 KMFL 031916 SVRMIA FLC043-032000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 316 PM EDT SUN AUG 3 2003 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN GLADES COUNTY IN SOUTHERN FLORIDA * UNTIL 400 PM EDT * AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 10 MILES SOUTHEAST OF LAKEPORT...MOVING NORTHWEST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 400 PM EDT... LAKEPORT BRIGHTON SEMINOLE RESERVATION LAT...LON 2677 8105 2694 8090 2718 8108 2704 8130 .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 1:30 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 3, 1:30 PM EDT, 1 hour 46 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 130 PM EDT SUN AUG 03 2003 .CURRENTLY...LIGHT SOUTH-SOUTHWEST FLOW IS IN PLACE THROUGH LOW AND MID LEVELS OF THE ATMOSPHERE...BETWEEN THE MAIN TROUGH GREAT LAKES TO THE TENNESSEE VALLEY AND THE RIDGE PARKED OVER THE WESTERN ATLANTIC. CAUGHT ON THE PERIPHERY OF THE RIDGE JUST OFF NORTH FLORIDA IS THE FILLING REMNANTS OF AN UPPER LOW PRESSURE SYSTEM AS WELL AS ITS VERY WEAK SURFACE FEATURE OVER THE NORTHERN BAHAMAS. THE SOUTH-SOUTHWEST FLOW IS HOLDING SEA BREEZE CONVERGENCE...AIDED BY STILL SOUTHEAST SURFACE FLOW...CLOSE TO THE EAST COAST AND ALLOWS FOR GOOD COVERAGE OF THUNDERSTORMS ACROSS THE METRO AREAS OF PALM BEACH AND BROWARD COUNTIES. THIS CONVECTION WILL PERSIST INTO THE EVENING THEN SUBSIDE. .TONIGHT THROUGH TUESDAY...THE TROUGH OVER THE TENNESSEE VALLEY WILL LIFT OUT AS THE WEAK TROUGH NORTH OF THE BAHAMAS DISSIPATES. TOGETHER THIS WILL ALLOW THE RIDGE AXIS TO SHIFT A LITTLE FURTHER NORTH INTO CENTRAL FLORIDA...AND RETURN THE GENERAL FLOW THROUGH THE MID LEVELS BACK TO THE SOUTHEAST OVERNIGHT. MOISTURE AMOUNTS WILL REMAIN HIGH ENOUGH TO SUPPORT SCATTERED CONVECTION AGAIN TOMORROW AND TUESDAY...ALTHOUGH THE LIGHT SOUTHEAST FLOW WILL FAVOR INLAND AND WEST COAST COVERAGE THROUGH THE AFTERNOONS. .TUESDAY NIGHT THROUGH SUNDAY...A SHORT WAVE TROUGH MOVING THROUGH THE THE LOWER MISSISSIPPI VALLEY WILL DEEPEN THE MAIN TROUGH OVER THE EASTERN UNITED STATES. THIS WILL SHIFT THE RIDGE SOUTHWARD...ALLOWING CONTINUED SOUTHWEST FLOW OVER THE AREA. THIS WILL AGAIN HOLD EAST COAST SEA BREEZES CLOSER TO THE METRO AREAS. OTHERWISE LITTLE CHANGE FROM EARLIER IN THE WEEK. .MARINE...LIGHT SOUTHEAST WINDS AND LOW SEAS BECOMING MORE SOUTHERLY LATER IN THE WEEK. WILL KEEP AN EYE ON SOME MODERATE SWELL OFF PALM BEACH COUNTY. WAVEWATCH MODEL SHOWS OVER 8S PERIODS TONIGHT THROUGH MONDAY. .FIRE WEATHER... NO PROBLEMS ARE ANTICIPATED. PBI TB 077/089 077/089 077 25242 FLL TB 078/089 078/089 078 25242 MIA TB 078/089 078/090 078 25242 APF TB 076/089 076/089 076 25252 .MIA...NONE. CHRISTENSEN
Hazardous weather outlook, Aug 3, 5:12 AM EDT, 10 hours 4 minutes before
FLZ063-066>075-031600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 512 AM EDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY SCATTERED MAINLY AFTERNOON THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS ALL OF SOUTH FLORIDA TODAY. FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES, AND WIND GUSTS TO 30 MPH ARE EXPECTED WITH THE HEAVIER STORMS. IN ADDITION, VERY LOCALIZED HEAVY RAINS ARE POSSIBLE, AS THE STORMS WILL BE SLOW MOVERS. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Aug 3, 2:22 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
0222 PM EDT SUN AUG 03 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0218 PM PAHOKEE FL TORNADO
08/03/03 PALM BEACH PAHOKEE, FLORIDA PD
REPORTED A TORNADO OVER
DOWNTOWN PAHOKEE
APPROXIMATELY 1410 EDT. NO
DAMAGE REPORTED.
ECLocal storm report, Aug 3, 2:22 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
0222 PM EDT SUN AUG 03 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0218 PM PAHOKEE FL TORNADO
08/03/03 PALM BEACH PAHOKEE, FLORIDA PD
REPORTED A TORNADO OVER
DOWNTOWN PAHOKEE
APPROXIMATELY 1410 EDT. NO
DAMAGE REPORTED.
ECThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:14 PM EDT | Tornado Warning | MFL | Palm Beach | 61 min |
| Aug 3, 2:34 PM EDT | Special Marine Warning | MFL | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.